| Catalog Number |
L20410 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: b3: event occurred on an unknown date in february 2025.
Event or Problem Description
It was reported that the instrument gets stuck in the handle.The issue was seen in the sterile processing department.There were no adverse patient consequences, and there was no surgical delay.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: customer is complaining the instrument as it is gets stuck in the handle.Seen in cssd.No adverse patient consequences, no surgical delay.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the device exhibits a condition consistent with heavy use.It was observed that the post on top of the broach was heavily stripped.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.A functional evaluation was performed using a sample broach handle and it revealed the broach corail amt 10 was able to assemble successfully.The complaint condition was not replicated.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the broach corail amt 10 would have not contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 5/3/2018.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu-w90966.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances / manufacturing irregularities were identified during manufacturing.H11 additional narrative: added: d9.Corrected: h3.